Alert archive / Alabama / River Flood Warnings in 2017
River Flood Warning 15, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Jun 24, 2017, 9:32 AM CDT for Sumter County, Alabama. It took effect at Jun 25, 2017, 1:00 AM CDT. It was in force for 30 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2017, 9:32 AM CDT (14:32 UTC)
- In effect from
- Jun 25, 2017, 1:00 AM CDT
- Expired
- Jun 26, 2017, 7:00 AM CDT
- In force
- 30 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Sumter County, AL
The radar
The Birmingham radar (KBMX), 148 km from the middle of the area, began a volume at 14:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sucarnoochee River at Livingston (LVNA1). The gauge peaked at 18.10 ft at Jun 25, 2017, 3:00 AM CDT.
- Action stage
- 18 ft
- Minor stage
- 18 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02467500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
933
WGUS44 KBMX 241432
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Birmingham AL
932 AM CDT Sat Jun 24 2017
...The National Weather Service in Birmingham AL has issued a Flood
Warning for the following rivers in Alabama...
Sucarnoochee River at Livingston Affecting Sumter County.
.Heavy rainfall over the past week is producing water rises on the
Sucarnoochee River and a flood warning is now in effect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Sunday morning...or sooner if
conditions warrant.
&&
ALC119-250232-
/O.NEW.KBMX.FL.W.0015.170625T1200Z-170626T1200Z/
/LVNA1.1.ER.170625T1200Z.170625T1200Z.170626T0000Z.NO/
932 AM CDT Sat Jun 24 2017
The National Weather Service in Birmingham AL has issued a
* Flood Warning for
the Sucarnoochee River AT Livingston.
* from Sunday morning to Monday morning...or until the warning is
cancelled.
* At 8:30 AM Saturday The stage Was 17.3 feet.
* Flood stage is 18 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage
tomorrow morning.
* Impact...At 18 feet...Flooding of farm lands around Livinsgton
occurs and cattle should be moved to higher ground.
&&
LAT...LON 3263 8819 3250 8812 3244 8805 3242 8808
3247 8820 3261 8823
$$3 follow-up statements
097
WGUS84 KBMX 250143
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
843 PM CDT Sat Jun 24 2017
...The flood warning continues for the Sucarnoochee River at
Livingston...
.Heavy rainfall over the past week is producing water rises on the
Sucarnoochee River and a flood warning is now in effect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Sunday morning...or sooner if
conditions warrant.
&&
ALC119-251343-
/O.EXT.KBMX.FL.W.0015.170625T0600Z-170626T1200Z/
/LVNA1.1.ER.170625T0600Z.170625T0600Z.170626T0000Z.NO/
843 PM CDT Sat Jun 24 2017
The Flood Warning continues for
The Sucarnoochee River AT Livingston.
* from late tonight to Monday morning...or until the Warning is
cancelled.
* AT 8:30 PM Saturday the stage was 17.9 feet.
* Flood stage is 18.0 feet.
* Forecast...The river is expected to rise to near flood stage after
midnight tonight and remain near Flood Stage through Sunday.
* Impact...At 18.0 feet...Flooding of farm lands around Livinsgton
occurs and cattle should be moved to higher ground.
&&
LAT...LON 3263 8819 3250 8812 3244 8805 3242 8808
3247 8820 3261 8823
$$064
WGUS84 KBMX 251434
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
934 AM CDT Sun Jun 25 2017
...The flood warning continues for the Sucarnoochee River at
Livingston...
.Heavy rainfall over the past week is producing water rises on the
Sucarnoochee River at Livington and a flood warning remains in
effect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Monday morning...or sooner if
conditions warrant.
&&
ALC119-260234-
/O.EXT.KBMX.FL.W.0015.000000T0000Z-170626T0600Z/
/LVNA1.1.ER.170625T0310Z.170625T0800Z.170625T1800Z.NO/
934 AM CDT Sun Jun 25 2017
The Flood Warning continues for
The Sucarnoochee River at Livingston.
* until late tonight...or until the Warning is cancelled.
* AT 8:30 AM Sunday the stage was 18 feet.
* Flood stage is 18 feet.
* Forecast...The river will fall to below flood stage by this
afternoon.
* Impact...At 18 feet...Flooding of farm lands around Livinsgton
occurs and cattle should be moved to higher ground.
&&
LAT...LON 3263 8819 3250 8812 3244 8805 3242 8808
3247 8820 3261 8823
$$938
WGUS84 KBMX 251853
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Birmingham AL
153 PM CDT Sun Jun 25 2017
...The flood warning is cancelled for the Sucarnoochee River at
Livingston...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Monday morning...or sooner if
conditions warrant.
&&
ALC119-251923-
/O.CAN.KBMX.FL.W.0015.000000T0000Z-170626T0600Z/
/LVNA1.1.ER.170625T0310Z.170625T0800Z.170625T1430Z.NO/
153 PM CDT Sun Jun 25 2017
The Flood Warning is cancelled for
The Sucarnoochee River AT Livingston.
* AT 1:30 PM Sunday the stage was 17.8 feet.
* Fell below flood stage at 9:30 AM Sunday.
* Flood stage is 18 feet.
* Forecast...The river will continue to fall to 17 feet by tomorrow
morning .
* Impact...At 18 feet...Flooding of farm lands around Livinsgton
occurs and cattle should be moved to higher ground.
&&
LAT...LON 3263 8819 3250 8812 3244 8805 3242 8808
3247 8820 3261 8823
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Jun 24, 6:40 AM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jun 24, 6:40 AM CDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 640 AM CDT Sat Jun 24 2017 .UPDATE... For 12Z Aviation. && .DISCUSSION... The remnants of Cindy are interacting with a southward moving cold front this morning with much of the area experiencing shower activity. This general scenario should continue today with the highest rain chances shifting southward through the day. The front should have enough upper-level support to continue moving southward tonight for rain chances to be confined to the far southern portion of the area on Sunday. A slightly stronger push from northerly flow will probably lead to a dry forecast for the entire CWA for Monday and Tuesday. Rain chances may return for Wednesday through Friday as high pressure shifts eastward, allowing higher moisture content to move inland. 87/Grantham && .AVIATION... 12Z TAF Discussion. Scattered to numerous showers and MVFR to IFR cigs are currently present in the moist air mass ahead of a cold front moving into northwest AL. Cigs should rise to VFR by midday with showers continuing. Confidence in thunder at any particular terminal is too low to include in the TAFs at this time due to weak lapse rates and uncertainties related to timing. Amendments will be made if necessary. Conditions dry out this evening behind the front. Will have to monitor for any low clouds/fog at TOI near the front overnight tonight, while elsewhere low-levels will dry out with only mid to high level clouds. 32/Davis && .FIRE WEATHER... High rain chances will continue through today with rain chances decreasing for Sunday and Monday behind a cold front. Soggy conditions will preclude any fire weather concerns. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 84 64 82 59 83 / 70 10 0 10 10 Anniston 83 66 82 60 83 / 70 20 10 10 10 Birmingham 84 66 83 62 84 / 60 10 10 10 10 Tuscaloosa 85 68 84 62 86 / 50 20 10 10 10 Calera 84 68 83 62 84 / 60 20 10 10 10 Auburn 83 69 83 64 84 / 80 40 20 10 10 Montgomery 86 72 84 64 87 / 80 40 20 10 10 Troy 85 71 84 65 86 / 80 50 30 10 10 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Jun 24, 4:22 AM CDT, 5 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 422 AM CDT Sat Jun 24 2017 ALZ011>015-017>050-251230- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 422 AM CDT Sat Jun 24 2017 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Through Tonight. Rainfall the past several days has caused rises on area rivers, and minor river flooding is expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Rainfall the past several days has caused rises on area rivers. Minor flooding may continue into the early part of the upcoming week. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 1:15 AM CDT | Areal Flood Advisory | BMX | Bibb, Greene, Hale, Perry, Sumter | 6 hr |
| Jun 24, 6:02 PM CDT | Areal Flood Warning | BMX | Calhoun, Chilton, Clay, Coosa, Jefferson, St. Clair and 3 more | 118 min |
Nearby
River Flood Warnings in Alabama, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.